Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 5, 2021, 5:36 PM MDT for Teller County, Colorado. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 5:36 PM MDT (23:36 UTC)
- Expired
- Jun 5, 2021, 5:45 PM MDT
- In force
- 9 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3372 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS85 KPUB 052336 SPSPUB Special Weather Statement National Weather Service Pueblo CO 536 PM MDT Sat Jun 5 2021 COZ081-052345- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 536 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER COUNTY UNTIL 545 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm over Divide, or 18 miles west of Colorado Springs, moving southwest at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Divide. LAT...LON 3896 10516 3894 10510 3888 10513 3890 10522 TIME...MOT...LOC 2336Z 036DEG 7KT 3893 10515 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:36 PM MDT, 2 hours earlier.
Area forecast discussion, Jun 5, 3:36 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service Pueblo CO 336 PM MDT Sat Jun 5 2021 .SHORT TERM...(This evening through Sunday) Issued at 333 PM MDT Sat Jun 5 2021 ...An Uptick in Thunderstorm Coverage expected for Sunday... Moisture caught within the upper ridge will allow scattered afternoon and evening thunderstorms to continue over the mountains into this evening with activity diminishing by midnight. Given the northerly flow aloft thunderstorms are expected to stay tied to the higher terrain leaving the southeast plains dry as storm motions will be due south southwesterly again today. Once again lightning, locally gusty outflow winds up to 45 mph, heavy rainfall and brief small hail will be possible with the stronger storms. Given the hit or miss nature to these stronger storms today, the risk for burn scar flash flooding is low, but not entirely zero as we have already hit the Spring burn scar. Blocking flow pattern shifts slightly for Sunday with the upper low over OK making slow progress eastward, and southwesterly flow aloft picking up across the western and northern U.S. PV fields show a subtle disturbance moving through the flow which will act on high based moisture over the mountains to trigger another round of thunderstorms, with activity likely to be more widespread than the past few days. With a more westerly component to wind flow aloft, storms should push off the mountains into the adjacent plains, though weak shear should limit storm strengths. Gusty outflow winds, locally heavy rainfall, lightning, and some small hail with initial strong updrafts will be the primary storm threats. Better CAPE (1500-2000+ J/kg) east of the surface trough axis could support a strong to near severe storm or two into the evening across the southeast plains with the potential for one or two convective clusters to develop as the low level jet cranks up into Sunday evening. Locally heavy rainfall will be the primary concern, especially for the burn scars, and the flash flood risk may be a tad higher just given the greater areal coverage. However there doesn't appear to be enough parameters to focus convection on the burn scars either, so they still appear to be hit or miss for those regions. -KT .LONG TERM...(Sunday night through Saturday) Issued at 333 PM MDT Sat Jun 5 2021 Sunday evening through Monday... Steering flow in the mid to upper levels will be primarily out of the west, therefore thunderstorms that have formed earlier in the afternoon will move out into the plains during the evening on Sunday and there is a slight chance that some of these storms could become severe as they move over the eastern plains due to a very high value of CAPE. Main threat with these storms would be large hail and gusty winds. A cut off U/L low currently off the coast of Southern California is going to eventually become absorbed back into the longwave trough over the northwestern US and this will help to add some moisture and instability back into the mid level flow from the southwest as the trough axis propagates over the area to the north later in the evening. Due to this, storms will initiate over the mountains later in the afternoon and then move out over the plains later in the evening on Monday, however they will be more isolated. Again, there will be a slight chance that some storms could become severe although values do not appear to be favorable for Monday as much of the potential energy gets shifted further eastward and confined mainly in Kansas. Although some of the models, such as the NAM4KM are displaying a possible MCS developing over Baca County and then splitting with a left mover in Prowers County, so this will definitely be something worth watching to see how model trends handle the possibility of this occuring over the next few runs. Temperatures will continue to warm due to the downsloping winds out of the southwest with max temperatures of mid 90s over much of the plains on Monday, especially in the lower Arkansas River Valley, and possibly close to record high temperatures for some. Tuesday through Saturday... Long wave trough is going to remain in place over the northwestern US throughout the forecast period with only minor perturbations causing areas of weak troughing to move over the region with a well amplified ridge remaining in place over the central plains. There will be some areas of convection setting up over the far eastern plains later in the week as a possible dry line sets up just west of the Colorado/Kansas border later in the day on Saturday. Other than this...mainly dry and warm conditions will dominate the CWA, with only a slight chance of thunderstorms developing around the Palmer Divide during the afternoon on Thursday as a weak U/L trough moves just to the north of the CWA. Tuesday will have very hot temperatures over much of the CWA with record high temperatures possible in some locations as the ridge is amplified the most, but then the troughing to the northwest will begin to slowly edge closer to the region and begin to slightly cool down most areas near the seasonal average again throughout the rest of the week. -STEWARD && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 333 PM MDT Sat Jun 5 2021 VFR conditions expected at TAF sites with the potential for VCTS to impact KALS and KCOS this afternoon with gusty outflow winds up to 40 kts. KPUB will have a much lower chance though will likely see a wind shift from the west to northwest from nearby convection around 00z even though TS is likely to stay more distant from the terminal. Skies will clear out overnight though some mid/high level cloud cover will translate in after midnight. Another round of thunderstorms will develop over the mountains around noon Sunday and spread off into the adjacent terminals during the afternoon with a better chance for TSRA at all three terminals. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, Jun 5, 11:42 AM MDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Sat Jun 5 2021 COZ058>089-093>099-061745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Sat Jun 5 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening over and near the mountains. The main thunderstorm risks will be lightning, gusty erratic winds up to 45 mph, and locally heavy rainfall. Some brief small hail will be possible with the stronger storms across the mountains. Although the risk is low, burn scar flash flooding could occur should these areas be directly impacted with a stronger storm. .DAYS TWO THROUGH SEVEN...Sunday through Friday For Sunday and Monday, thunderstorms are possible mainly over and near the mountains and along the I-25 corridor. The main risks from these storms will be lightning and wind gusts up to 45 mph. A few of the storms may have locally heavy downpours which could cause flash flooding if the storms move over burn scars. The atmosphere becomes drier for Tuesday through Thursday, before isolated storms return to mainly the mountains on Friday. The main risks from these storms will be lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible in and near the mountains this afternoon and evening. 31/STEWARD
In the hours before
Special weather statement, Jun 5, 4:20 PM MDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Pueblo CO 420 PM MDT Sat Jun 5 2021 COZ071-052245- Southern San Luis Valley CO- 420 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONEJOS COUNTY UNTIL 445 PM MDT... At 420 PM MDT, Doppler radar was tracking a strong thunderstorm over Romeo, or 20 miles south of Alamosa, moving south at 5 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Manassa and Romeo. LAT...LON 3725 10602 3724 10591 3710 10590 3711 10611 TIME...MOT...LOC 2220Z 007DEG 5KT 3719 10598 Cohen
Special weather statement, Jun 5, 4:27 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 427 PM MDT Sat Jun 5 2021 COZ064-066-052245- La Garita Mountains Above 10000 Ft CO- Saguache County West of Continental Divide Below 10000 Ft CO- 427 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAGUACHE COUNTY UNTIL 445 PM MDT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Gunnison, moving southeast at 5 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Saguache County. LAT...LON 3843 10700 3843 10684 3822 10682 3821 10700 TIME...MOT...LOC 2227Z 337DEG 5KT 3839 10694 Cohen
Special weather statement, Jun 5, 4:42 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 442 PM MDT Sat Jun 5 2021 COZ071-052300- Southern San Luis Valley CO- 442 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONEJOS COUNTY UNTIL 500 PM MDT... At 441 PM MDT, Doppler radar was tracking a strong thunderstorm over Antonito, or 27 miles south of Alamosa, moving south at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Antonito, Conejos and Ortiz. LAT...LON 3712 10604 3716 10592 3700 10581 3699 10605 TIME...MOT...LOC 2241Z 351DEG 17KT 3708 10597 Cohen
Special weather statement, Jun 5, 4:48 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Pueblo CO 448 PM MDT Sat Jun 5 2021 COZ077-081-083-052315- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 448 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES UNTIL 515 PM MDT... At 448 PM MDT, Doppler radar was tracking a strong thunderstorm near Victor, or 23 miles southwest of Colorado Springs, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Victor. LAT...LON 3872 10521 3870 10509 3854 10514 3857 10530 TIME...MOT...LOC 2248Z 023DEG 7KT 3865 10519 Cohen
Special weather statement, Jun 5, 5:14 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 514 PM MDT Sat Jun 5 2021 COZ081-083-052345- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 514 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES UNTIL 545 PM MDT... At 514 PM MDT, Doppler radar was tracking a strong thunderstorm near Victor, or 23 miles southwest of Colorado Springs, moving south at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Fremont and south central Teller Counties. LAT...LON 3866 10521 3864 10509 3850 10511 3852 10527 TIME...MOT...LOC 2314Z 004DEG 11KT 3862 10516 Cohen
Special weather statement, Jun 5, 5:36 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 536 PM MDT Sat Jun 5 2021 COZ081-052345- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 536 PM MDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER COUNTY UNTIL 545 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm over Divide, or 18 miles west of Colorado Springs, moving southwest at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Divide. LAT...LON 3896 10516 3894 10510 3888 10513 3890 10522 TIME...MOT...LOC 2336Z 036DEG 7KT 3893 10515 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 31 min |
| Jun 4, 6:52 PM MDT | Special Weather Statement | PUB | Alamosa | 38 min |
| Jun 4, 7:29 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jun 4, 7:30 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 30 min |
| Jun 4, 7:42 PM MDT | Special Weather Statement | PUB | Chaffee | 33 min |
| Jun 4, 8:00 PM MDT | Special Weather Statement | PUB | Alamosa | 30 min |
| Jun 4, 8:13 PM MDT | Special Weather Statement | PUB | Chaffee | 32 min |
| Jun 4, 9:20 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jun 5, 1:05 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 115 min |
| Jun 5, 2:44 PM MDT | Special Weather Statement | PUB | Alamosa | 46 min |
| Jun 5, 4:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 5, 4:20 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | PUB | Gunnison | 18 min |
| Jun 5, 4:42 PM MDT | Special Weather Statement | PUB | Conejos | 18 min |
| Jun 5, 4:48 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 5, 5:14 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jun 5, 5:45 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.